Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 200, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 31, 2001, 10:50 AM EDT for McKean County, Pennsylvania. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2001, 10:50 AM EDT (14:50 UTC)
- Expired
- Aug 31, 2001, 12:00 PM EDT
- In force
- 70 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County McKean County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
373 WUUS51 KCTP 311450 SVRCTP PAC083-311600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1050 AM EDT FRI AUG 31 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCKEAN COUNTY IN PENNSYLVANIA * UNTIL NOON EDT. * AT 1048 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF MARSHBURG...OR 6 MILES SOUTHWEST OF BRADFORD...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRADFORD AT 1100 AM. CYCLONE AT 1105 AM. REW AT 1120 AM. CORYVILLE AT 1135 AM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ GRUMM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 9:15 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 31, 9:15 AM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 915 AM EDT FRI AUG 31 2001 UPDATED ZONES TO REFLECT CLOUDS AND FOG STUCK IN AREA. THIS WAS NOT REFLECTED IN THE AM ZONES. ALSO...UPDATED TIMING OF ONSET OF SIGNIFICANT SHOWER/TSTM ACTIVITY TO SHOW PROGRESSION OF MORE ORGANIZED RAINFALL MOVING FROM WEST TO EAST. I REALIZE THERE IS SOME VERY ISOLATED ACTIVITY IN THE SE. BUT THE MAIN RAIN/SHWRS WILL MOVE W TO EAST ACROSS THE REGION TODAY/TONIGHT. .CTP...NONE. GRUMM
In the hours before
Special weather statement, Aug 31, 10:45 AM EDT, 5 minutes before
PAZ012-041-045-046-311645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1045 AM EDT FRI AUG 31 2001 ...LOCALIZED DOWNPOURS TO AFFECT THE AREA... SHOWERS AND THUNDERSTORMS JUST EAST OF LOCK HAVEN TO JERSEY SHORE...WILL CONTINUE MOVING EASTWARD AROUND 20 MPH. THE STORMS WILL BE IN THE WILLIAMSPORT AREA BETWEEN 11 AND 1130 AM. TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THE THUNDERSTORMS. A SPOTTER IN SOUTHERN CLINTON COUNTY REPORTED 1.75 INCHES OF RAIN IN LESS THAN ONE HOUR AS THE STORM MOVED THROUGH. LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:15 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 60 min |
| Aug 31, 2:12 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 63 min |
| Aug 31, 2:54 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 66 min |
| Aug 31, 3:11 PM EDT | Severe Thunderstorm Warning | CTP | York | 64 min |
| Aug 31, 3:58 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 62 min |
| Aug 31, 4:03 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 72 min |
| Aug 31, 4:12 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 78 min |
| Aug 31, 4:16 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 59 min |
| Aug 31, 5:05 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 55 min |
| Aug 31, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Snyder, Union | 34 min |
| Aug 31, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 78 min |
| Aug 31, 6:47 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 28 min |
| Aug 31, 7:25 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.